MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE SYSTEM MONITOR; Ventricular (assist) bypass

THORATEC CORPORATION HEARTMATE SYSTEM MONITOR; Ventricular (assist) bypass
Model Number 1386
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a phenomenon occurred in which an hct is not displayed on the system monitor.The system monitor was restarted several times but did not seem to improve.A request for log file analysis was made to confirm that there was no abnormal alarm and pump drive.The hematocrit value was unknown and was not validated with other system monitors because it was not reproducible, so the status was being monitored.The system monitor was not replaced.Log files were submitted for review, and it seemed the hematocrit was recently adjusted in the event file, but the periodic file had not collected a new sample of data yet to show the adjustment.
 
Additional Manufacturer Narrative
Section d4: device serial number and lot number were not provided, and expiration date and manufacture date (h4) cannot patient be determined.The primary udi number in d4 is reflective of all available information.Section e1: (b)(6).Reporter email was not available.Section g4: the pma# provided is associated with most recent approval.Manufacturer¿s investigation conclusion: the reported event of the hematocrit not displaying on the system monitor was confirmed via customer submitted images.A review of the submitted event log file contained data spanning approximately 30 days ( (b)(6) 2024 per timestamp).Throughout the log file, the patient hematocrit setting was intermittently changed, consistent with troubleshooting the reported event.No notable alarms were active in the log file.The heartmate system monitor (serial number unknown) was not returned for analysis; however, a customer submitted image confirmed that the hematocrit percentage was not displaying on the system monitor.The root cause for the reported event was unable to be conclusively determined through this analysis.Although the system monitor was not returned for evaluation, a corrective and preventative action (capa) was opened to further investigate issues related to the system monitor atypical screen behavior.Device history records could not be reviewed due to the serial number of the system monitor being unknown.The heartmate 3 instructions for use (ifu), under section system monitor, covers all steps to properly use the system monitor, including setting the hematocrit value.The troubleshooting steps are also covered in this section.The heartmate 3 patient handbook cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE SYSTEM MONITOR
Common Device Name
Ventricular (assist) bypass
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key20125365
Report Number2916596-2024-05416
Device Sequence Number7483075
Product Code DSQ
UDI-Device Identifier00813024010142
UDI-Public(01)00813024010142
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Notification
Type of Report Initial
Report Date (Section B) 09/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number1386
Device Catalogue Number1386
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2024
Initial Report FDA Received Date09/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
FA-Q224-HF-1
Patient Sequence Number1
Patient Age56 YR
Patient SexMale
Patient Weight97 KG